Alert archive / Florida / Freeze Warnings in 2008
Freeze Warning 3, NWS Miami, FL
NWS Miami, FL issued this freeze warning at Jan 29, 2008, 3:27 AM EST for Collier County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2008, 3:27 AM EST (08:27 UTC)
- Expired
- Jan 29, 2008, 7:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1497 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMFL 290827 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 327 AM EST TUE JAN 29 2008 ...FREEZE WARNING IN EFFECT FOR INLAND COLLIER COUNTY UNTIL 7 AM EST TUESDAY... FLZ070-291200- /O.NEW.KMFL.FZ.W.0003.080129T0827Z-080129T1200Z/ INLAND COLLIER- INCLUDING THE CITY OF...IMMOKALEE 327 AM EST TUE JAN 29 2008 ...FREEZE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. STRONG RADIATIONAL COOLING HAS ALLOWED AIR TEMPERATURES TO FALL TO NEAR FREEZING IN VERY ISOLATED LOCATIONS ACROSS PORTIONS OF INLAND COLLIER COUNTY THIS MORNING. ALTHOUGH AIR TEMPERATURES ACROSS MOST OF INLAND COLLIER COUNTY REMAIN STEADY IN THE LOWER TO MID 40S...THE TEMPERATURE AT MILES CITY HAS RECENTLY FALLEN TO 32 DEGREES AND MAY FALL ANOTHER COUPLE OF DEGREES BEFORE THE SUN BEGINS TO RISE LATER THIS MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ 70/DD
2 follow-up statements
000 WWUS72 KMFL 291213 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 713 AM EST TUE JAN 29 2008 ...FREEZE WARNING EXPIRED AT 8 AM EST THIS MORNING... FLZ070-291315- /O.EXP.KMFL.FZ.W.0003.000000T0000Z-080129T1200Z/ INLAND COLLIER- INCLUDING THE CITY OF...IMMOKALEE 713 AM EST TUE JAN 29 2008 ...FREEZE WARNING HAS EXPIRED... REGIONAL OBSERVATIONS INDICATED THAT THE TEMPERATURES ACROSS EASTERN COLLIER COUNTY HAVE REACHED THEIR MINIMUM...AND TEMPERATURES WILL START TO START TO RISE AS THE MORNING PROGRESSES. THEREFORE...THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$
000 WWUS72 KMFL 291217 CCA NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 713 AM EST TUE JAN 29 2008 ...FREEZE WARNING EXPIRED AT 7 AM EST THIS MORNING... FLZ070-291315- /O.EXP.KMFL.FZ.W.0003.000000T0000Z-080129T1200Z/ INLAND COLLIER- INCLUDING THE CITY OF...IMMOKALEE 713 AM EST TUE JAN 29 2008 ...FREEZE WARNING HAS EXPIRED... REGIONAL OBSERVATIONS INDICATED THAT THE TEMPERATURES ACROSS EASTERN COLLIER COUNTY HAVE REACHED THEIR MINIMUM...AND TEMPERATURES WILL START TO START TO RISE AS THE MORNING PROGRESSES. THEREFORE...THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this freeze warning went out at Jan 28, 9:01 PM EST, 6 hours 26 minutes earlier.
Area forecast discussion, Jan 28, 9:01 PM EST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 901 PM EST MON JAN 28 2008 .UPDATE... ACCORDING TO THE 00Z SOUNDING, THE ATMOSPHERE HAS MOISTENED UP NICELY BELOW 500 MB WITH A SUBSIDENCE INVERSION AT 5000 FEET. LATER TONIGHT THE HIGH PRESSURE WILL LIE OVER SOUTH FLORIDA AND THEN MAINLY OFFSHORE EAST OF THE AREA BY MORNING. THE LOW LEVEL THICKNESS INCREASES ABOUT 5 METERS BUT STILL WE SHOULD SEE CLEAR SKIES. DO NOT EXPECT ANY FREEZES BUT FROST IN SHELTERED AREAS IS POSSIBLE OVER GLADES AND HENDRY COUNTIES LATER TONIGHT. DO NOT EXPECT ANY UPDATES TO THE ZFP OR CWF. .AVIATION... A VERY DRY AND STABLE AIR MASS HAS ENCOMPASSED THE SOUTH FLORIDA PENINSULA AND ALL TERMINALS WILL REMAIN UNDER VFR CONDITIONS. A WEAK LAND BREEZE IS EXPECTED TO AFFECT THE EASTERN COASTAL TERMINALS TONIGHT...WITH THE WINDS EXPECTED TO BECOME IN GENERAL SOUTHEAST BY MID-MORNING TUESDAY. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...18/GR SHORT TERM/AVIATION...30/KOB
Hazardous weather outlook, Jan 28, 8:02 PM EST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 802 PM EST MON JAN 28 2008 FLZ063-066>075-168-172>174-291230- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 802 PM EST MON JAN 28 2008 ...AREAS OF FROST LATE TONIGHT NORTHWEST INTERIOR... ...TEMPERATURES WILL REACH THE MID TO UPPER 30S NORTHWEST INTERIOR TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT TEMPERATURES: STRONG RADIATIONAL COOLING WILL ALLOW AIR TEMPERATURES TO FALL INTO THE 36 TO 40 DEGREE RANGE ACROSS THE NORTHWEST INTERIOR LATE TONIGHT. THE APPARENT TEMPERATURES WILL RANGE FROM 35 TO 45 DEGREES ACROSS THE REMAINDER OF MAINLAND SOUTH FLORIDA, WITH THE EXCEPTION OF THE IMMEDIATE ATLANTIC COAST. AREAS OF FROST WILL ALSO BE POSSIBLE IN SHELTERED LOCATIONS ACROSS THE NORTHWEST INTERIOR LATE TONIGHT. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER CONDITION ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jan 29, 2:18 AM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 218 AM EST TUE JAN 29 2008 FLZ070-291300- INLAND COLLIER- INCLUDING THE CITY OF...IMMOKALEE 218 AM EST TUE JAN 29 2008 ...NEAR FREEZING TEMPERATURES AND PATCHY FROST POSSIBLE IN NORMALLY COLDER LOCATIONS THIS MORNING... IDEAL RADIATIONAL COOLING CONDITIONS ARE IN PROGRESS ACROSS INLAND COLLIER COUNTY ONCE AGAIN THIS MORNING...WITH CLEAR SKIES AND LIGHT WINDS ALLOWING TEMPERATURES TO DROP TO AROUND THE FREEZING POINT IN NORMALLY COLDER LOCATIONS. TEMPERATURES HAVE ALREADY FALLEN INTO THE 33-37 DEGREE RANGE AT A COUPLE OF MESONET SITES ACROSS INLAND COLLIER COUNTY...AND WILL LIKELY FALL A FEW MORE DEGREES BEFORE SUNRISE. THESE CONDITIONS ARE ALSO IDEAL FOR THE FORMATION OF FROST...WITH ANY FROST EXPECTED TO LAST UNTIL SHORTLY AFTER SUNRISE WHEN AIR TEMPERATURES BEGIN TO WARM. 70/DD
Nearby
Freeze Warnings in Florida, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.